Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffer with GERD, hiatal hernia, feel pricking all over body on eating anything. Any ideas?

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
I have GERD, a hiatal hernia, and an ulcer; lately after I eat anything, I get a pins and needles sensation all over my arms and legs that can last several minutes. Any Ideas what can be causing that? I use Prilosec to control the GERD I'm 39, white male, overweight about 275 (although I've lost a lot, down from 450)
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Sushil Kumar Sompur 16 minutes later
Hi there XXXXXX

I understand your concerns. After reading your brief history, it appears to me that you have been having some neuropathic sensation of pins and needles over your arms and legs. You also have a history of being obese, GERD, hiatal hernia and ulcer. Assuming you are on your way to weight loss by consulting your doctor, or a qualified nutritionist or an exercise specialist, and have been adequately treated for ulcers and GERD as well as had operations for hiatal hernia, I have the following recommendations to make in your case.
- Please visit with a neurologist who will do a complete history and physical examination and review your past medical records, order investigations and have you be on medications till the investigative reports are back. I would assume that the neurologist would put you on something for neuropathic sensations, like lyrica or topamax or any other such medications.
- Please also give him a list of medications that you are currently on as this is important to review. You do not mention that in your history here.
- It might help to call your insurance company if they have a list of neurologists that they cover. This might be important to you.

I wish you the very best in health. Take care and have a lovely day!
Above answer was peer-reviewed by
Follow-up: Suffer with GERD, hiatal hernia, feel pricking all over body on eating anything. Any ideas? 8 minutes later
If it changes anything, no I haven't had surgery for my hernai, nor treatment for my ulcer. These were recent developments (discovered them last November) and my previous gastroentologist didn't seem interested. He did an upper GI and when I tried to follow up, both times his office closed on the appointment day due to lack of patients. Now I'm working with another gastro, but these sensations have just become a recent development, in the last 3-4 days.
Answered by Dr. Sushil Kumar Sompur 7 minutes later
Hi there XXXXXX

Thank you for the quick follow up. I am thinking that you should have had surgery for hiatal hernia which would have prevented your GERD and thus your gastric or duodenal ulcers. I think you should consult another gastroenterologist who is covered by your insurance. And yes, you should be on treatment for GERD and ulcers with proton pump inhibitors and gastric motility enhancers like omeprazole/pantoprazole/rabeprazole and domperidone/ranitidine/itopride/cisapride. However you need to consult a doctor. Please contact your health insurance provider as to who would be covered and which doctor is the one that has consistently good ratings in your area.

Over the counter antacids may also be helpful. I am sure a pharmacist at your local grocery store can help you with this.

I hope this helps.

Take care and have a lovely day!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor